WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED HELICAL BLADE 95MM - STERILE; ROD,FIXATION,INTRAMEDULLARY
Back to Search Results |
| Model Number |
04.038.395S |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Pain (1994); Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Additional device product code: ktt.Device is expected to be returned for manufacturer review/investigation, but has not been received yet.(b)(4).Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.
Event or Problem Description
It was reported that on (b)(6) 2018, patient underwent a removal of (tfna) proximal femoral nailing system due to painful non-union.During procedure, upon extracting the tfna helical blade, the extraction instrument for tfna helical blade and screw would not work.The surgeon had to use the helical blade/screw coupling screw to remove the blade.There was also a distal locking screw that broke and both pieces were removed.Additionally, surgeon had issues engaging the extraction instrument for nails, cannulated to the top of the nail and said it¿s not tapped and very tough to engaged in to the nail.The extraction instrument for nails finally engaged, and the nail was removed.The surgeon then proceeded to insert a smith and nephew nail and the surgery was completed with no issues.It is unknown if there was any surgical delay.Patient status is unknown.This (b)(4) captures the post-operative broken screw.(b)(4) captures the intra-operative event occurred during removal.This report is for one (1) tfna blade.This is report 3 of 3 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Updated event description:.Dhr review: device history lot, part number: 04.038.395s, lot number: h458427, part manufacturing date: 06 october 2017, manufacturing site: elmira, part expiration date: 31 august 2027.A review of the device history record revealed no complaint related anomalies.The device history record shows lot h458427 of tfna fenestrated helical blades was processed through the normal manufacturing and inspection operations with no rework or non-conformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot h198829 was implicated in a nonconformance.Several raw material bars were found to be bent or bowed.A 100% sort was performed on all affected lots, including lot h198829, and all nonconforming material was scrapped.All remaining material was confirmed to be conforming, so no parts made with this material would have been affected by this nonconformance.Therefore, this nonconformance is not expected to contribute to this complaint condition.No other issues were noted with the raw material lot.Device history batch null, device history review, this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Investigation summary product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Updated 22 february 2019 for investigation based on provided photo(s).Actual device was not returned.Background: updated event description: it was reported that on an unknown date, the patient underwent a removal of (tfna) proximal femoral nailing system due to painful nonunion, secondary to distal locking screw that had broken.Both pieces of distal locking screw were removed.He then proceeded to insert a smith and nephew nail ( intertan ) and the surgery was completed with no issues.Patient status is unknown.This complaint involves three (3) devices.This (b)(4) only captures the post-operative event.The instrumentation used in the intraoperative event will be in (b)(4).The pec for this device in this complaint file is "adverse event- no reported product problem" visual inspection: actual device was not returned.Visual inspection of the provided photos in complaint file attachment titled "(b)(4) additional information with device image received from j&j employee 11feb2019" show no damage or abnormalities on the helical blade.Dhr review: a review of the device history record revealed no complaint related anomalies.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Conclusion: a definitive root cause for the complaint could not be determined based on the provided information.This complaint for the helical blade was not able to be confirmed and no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Updated event description: it was reported that on an unknown date, the patient underwent a removal of (tfna) proximal femoral nailing system due to painful nonunion, secondary to distal locking screw that had broken.Both pieces of distal locking screw were removed.He then proceeded to insert a smith and nephew nail ( intertan ) and the surgery was completed with no issues.Patient status is unknown.This complaint involves three (3) devices.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Updated patient information provided for reporting.Updated 22 february 2019 for investigation based on provided photos.(actual device was not returned) background: updated event description: it was reported that on an unknown date, the patient underwent a removal of (tfna) proximal femoral nailing system due to painful nonunion, secondary to distal locking screw that had broken.Both pieces of distal locking screw were removed.He then proceeded to insert a smith and nephew nail ( intertan ) and the surgery was completed with no issues.Patient status is unknown.This complaint involves three (3) devices.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 04.038.395s, lot h458427: manufacturing location: elmira.Manufacturing date: october 06, 2017.Expiration date: august 31, 2027.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna fenestrated helical blades was processed through the normal manufacturing and inspection operations with no rework or nonconformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the device history record revealed no complaint related anomalies.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Initial alert date should be december 06, 2018 not november 05, 2018.The initial report clarified that they were not aware of the reason for the revision procedure until december 06, 2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.